Doctor insights on:
My father is having uncontrolled type 2 DM. Why did the doctor stop glipizide and start him on metformin?
Metformin: This is a very good drug for diabetes. It decreases the amount of sugar the liver makes (thus lower blood sugar) and it makes the Insulin in your system more effective at the muscles (insulin lowers your blood sugar). Unless you have contraindications or severe side effects from the drug, you should be on this if you have type 2 diabetes.
I'm on metformin, victoza, glipizide but been having stomach extended and fullness left side pain which one should I stop? Or replace with what?
Diabetes Mellitus DM: Both metformin and victoza (liraglutide) can cause the stomach issues. However at your age diabetes is preventable and reversible. Focus on changing your lifestyle and so you can get off all the medications. Glipizide does not cause those symptoms but can make the insulin burn out faster. So the solution is to talk to your doc about weaning off the last medication added working on lifestyle and reversing DM.
Swollen Glands in neck after taking Glipizide and side and stomach pain and pain in my arms. Should I stop taking it?
Consult doctor: It is not safe to discontinue your medication without discussing it with the doctor who prescribed it. There are enough health issues that you should not engage in do-it-yourself care.
Glipizide: Glipizide is an oral medication used to treat type 2 diabetes. The drug works by stimulating the pancreas to release additional Insulin so a partially functioning pancreas is necessary for Glipizide to work. Sometime Glipizide causes too much Insulin to be released by the pancreas which can lead to potentially dangerous low blood sugar (hypoglycemia).See 1 more doctor answer
Probably yes: Although, no doctor or pharmacist would recommend that you take them, most likely they are just fine.
Formulation: They are the same medication but differ in how they dissolve inside of the GI Tract. One dissolves quickly and one dissolves or 'releases' the medication more slowly.
Took glipizide before dinner. It has been about two hours since she ate. What can I do to bring her sugar down?
Nothing: Glipizide works for 28 hrs. If her doctor has not prescribe any thing.......talk to doc and proceed accordingly.
No, but same class: Both are 2nd generation sulfonylurea drugs for treatment of Type 2 Diabetes. According to a review by the Utah gov't, they conclude: "Overall ranges of HbA1c reduction seen w/glimepiride, glipizide & glyburide treatment in current literature are similar & choice of antidiabetes therapy should be based on individual patient characteristics, including: efficacy, cost, (see below)See 1 more doctor answer
Low thyroid, sugar.: Metformin has side effects, like gastrointestinal issues-diarrhea, and cramps. Lactic acidosis is the most serious, likely from liver and/or kidney problems. Low thyroid from lowered TSH in blood and low testosterone are likely long term side effects. The most important side effect of glipiizide is hypoglycemia, which can cause dizziness, and confusion. Do not take if easy bruising/ bleeding.
Neither is my choice: Hi. I'm not a fan of sulfonylurea drugs (the class they're both in) and haven't written for any in years. Nevertheless, between the two, I'd prefer glimepiride by a slight margin.
Metformin: Possible side-effects include rash, palpitations, muscle aches, cramps, & changes in taste, .
Yep: You bet you can.Get a more detailed answer ›
Can metformin & glipizide mixed together? If yes than what is the possible side effect related to this
Taking glipizide XL and metformin bid. Did A1c and nurse said to take glipizide only in a.M. Now. What would that indicate?
Glipizide: I read this story as the nurse teaching you how you should have been using glipizde all along. This is a once daily medication. I see nothing else here that you should worry or wonder about.